MAUDE Adverse Event Report: ANGIODYNAMICS, INC. SOLERO; MICROWAVE TISSUE ABLATION APPLICATOR

ANGIODYNAMICS, INC. SOLERO; MICROWAVE TISSUE ABLATION APPLICATOR
Model Number 700106002-US
Medical Device Problem Codes Thermal Decomposition of Device (1071); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
A distributor reported an end user experienced an issue when using a 19cm solero applicator.The applicator was successfully tested in saline for 10 seconds @ 100 watts.It was placed in the patient's lung and the unit was set for 3 minutes @ 120 watts when the unit displayed a high reflected power message.The patient was scanned, showing the needle was intact.Leaving the probe in place, a second solero generator was brought in and the probe was connected.The procedure was performed for 3 minutes @ 120 watts.When the probe was removed there was noted charring on the tip.
 
Additional Manufacturer Narrative
The customer's reported complaint description of probe displayed high reflected power (hrp) error message during the ablation procedure was not confirmed during complaint sample evaluation.In addition, the tip did not have charring, just minor discoloration.The device was received for evaluation as the complaint was reported as having a high reflected power event occurring along with tip charring.The device was received intact with the shaft and tip showing no signs of obvious charring internal or external to the device.A darkened ring was indicated on the tip in the proximity of the copper washer of the semi rigid.A 1000ml vessel was used for device coolant and the tip was placed in a separate vessel of water, the pump circuit was purged of air.With the device connected to the lab solero generator and the output power timer set to 6 minutes and the output power set to 100 watts, a 6 minute 100-watt test was performed.After the 100-watt test, three consecutive 6 minute, 140-watt power tests were performed.The device did not produce a high reflected power error with the tip in or out of water.The returned probe connected to generator with no issues, and no hrp warning message could be duplicated/confirmed during functional testing.The customer experience with this probe cannot be definitively determined.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications, i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) which is supplied with this device contains the following statements: intended use/indications for use: the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue* during open, laparoscopic, or percutaneous procedures.Testing the device: prior to placing the device in the target tissue for ablation, place the tip of the device (including the black shaded zone of the shaft) in a container of sterile water or saline and activate the device at 100 watts for 10 seconds to ensure that the system is functional.Warning: do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready".Precautions: avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Each applicator may be used to ablate up to three separate areas of target tissue for each patient at the maximum power and time setting.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: do not bend the applicator as this may impair the function of the cooling system and may damage the microwave feed line inside the applicator.Warning: when using percutaneously the tip of the antenna may be used to puncture the skin at the point of insertion.Use the minimum force necessary to achieve this and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Operational instructions: inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached.Do not use the solero generator if it has been dropped or damaged.Warning: after each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator.Solero generator: the user manual (16750971-21), which is supplied to the user with this unit contains the following statements: 6.2.5 high reflected power: the system will display a warning when the reflected power exceeds a preset threshold as shown and abort the ablation.If this occurs, microwave energy is unable to be effectively transferred from the applicator tip into the targeted tissue due to desiccation.Further progress is blocked until the warning is acknowledged.If a "high reflected power" condition is indicated, several sources are possible and warning message will be displayed as shown.The following are several possible sources leading to the "high reflected power" condition: the applicators active region may not be fully inserted into the tissue or a transient gas pocket may have formed around the applicator tip.Adjust the positioning of the applicator.Adjust time as necessary.Press start/stop button to restart the ablation.Connection to the generator may have been lost.Check the connection to the generator.Adjust time as necessary.Press the start/stop button to restart the ablation.The applicator may be defective.Replace the applicator with a new one.If the problem persists, contact angiodynamics inc.For technical support.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOLERO
Common Device Name
MICROWAVE TISSUE ABLATION APPLICATOR
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
603 queensbury avenue
queensbury, NY 12804
MDR Report Key23848287
Report Number1319211-2025-00070
Device Sequence Number15852862
Product Code NEY
UDI-Device IdentifierH787700106002US0
UDI-PublicH787700106002US0
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700106002-US
Device Lot Number5812708
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown